MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TAH; BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA 70CC TAH; BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number 500101
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Per hospital staff, patient's blue cannula had a crack by the cpc connector.The cpc connector was changed out by removing part of the cannula with a wire cutter.Patient reportedly tolerated the repair well.Rescue tape was placed around the cannulas post repair.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that 70cc tah lot# 126590 passed inspection without any anomalies with all components up to specification prior to implant.Visual inspection of external components found that the right cannula piece returned to manufacturer for investigation found a circumferential tear spanning approximately 50% around the circumference of the cannula.Photographic evidence confirmed the crack was repaired and area of cannula returned included the entirety of the cracked surface.There is no functional testing for the torn cannula.This is a known material integrity issue that is currently being addressed under a capa.It is undiscernible if the tear, at the time of repair, led to a loss of pressure (tearing through the whole cannula wall) or not (did not tear through the whole cannula wall).The piece that syncardia received is torn all the way through the cannula wall.Failure investigation for this complaint confirmed the reported issue during visual inspection.The root cause of the reported cannula tear was determined to be the change in the effective stiffness of the cannula at the junctions of the velour/cannula junction and the driveline/cannula junction.Failure investigation identified no other test failures or damage that could have contributed to the complaint.Cannula tears are a known issue that are currently being addressed via capa.Cannula was repaired in hospital without issue and with no reported adverse impact to patient.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.

Brand Name
SYNCARDIA 70CC TAH
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
maia kirk
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key18529553
Report Number3003761017-2024-00056
Device Sequence Number18039103
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number500101
Device Lot Number126590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale